MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66800951
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a nwpt, that the patient was outside smoking, noticed that the pico single use npwt 10x20cm tubing was cut off and there was a burning site.Patient is pretty sure that it didn't came from cigarette.Treatment was resumed with a back-up device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H10: as no lot number was provided, a review of the device history records was not possible.A complaint history review of the amended product code, found no similar instances of the reported event.The device was used for treatment and was not returned for analysis.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.It was reported that when the patient went out for a cigarette, the tubing was cut off and there was a burn site.Although the patient does not think this came from the cigarette, there is nothing within the device which would cause a direct burn.A cigarette from the patient or someone close to him however would be a likely cause of direct burning and would cause the issue described in the event.The probable root cause is therefore an issue caused by the device user.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.

Brand Name
PICO 7 10CM X 20CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12321141
Report Number8043484-2021-01684
Device Sequence Number4980373
Product Code OMP
UDI-Device Identifier05000223477073
UDI-Public05000223477073
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66800951
Device Catalogue Number66802002
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown